I have tried to speak to medical professional in this new city I am on about my anxiety to no avail... started self medicating by abusing alcohol to relieve my axiety ( stupid, I know) and now cant stop with alcohol w/o feeling withdrawal symptoms. How can I best discuss this with a physician in order for them to take me seriously, help me!, and not write me off as a drug seeker. I DONT WANT ALCOHOL OR ANXIETY RULING MY LIFE... too much is at stake. Please, open to any suggestions
How to discuss w. a doctor needing this med to help with alcohol detox..they think its drug seeking?
- 28 Nov 2011 by Wesley1
- librium, anxiety, generalized anxiety disorder, alcohol, detox, doctor, medical
Added 1 Dec 2011:
so yesterday my md prescribed me tranxene fro alcohol withdrawal and anxiety... 3.7 mg 3 x a day for 10 days... in researching the med I saw that the dose is wayyyy below average prescribed to help with this situation by an exponential amount... has anyone had success at this dosage level? I wonder if I should continue to try to taper off alcohol with this low dose as well? I am able to pick it up tonight as the pharmacy was out of it yesterday.
Any advice or shared experience is greatly appreciated. I feel anxious just thinking about it not helping...
28 Nov 2011
Welcome to the site. Many coming off alcohol do need not only a benzo to stop seizures, but also campral for craving, try asking for that too. It will make you look legit. A psychiatrist would be able to help you, as they deal with addictions. Try hitting a few AA meetings and asking a out drs there, they might be able to guide you to one who will help and knows what to do. Adding you to my prayers. Patti
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am starting a community medical detox from alcohol on Monday. It is being organised by my psychiatrist and is going to take 8-10 days. I want to ...
24 answers • 20 Jun 2012
a week seems a short time to detox when uve been drinking for 20 years there has to b a follow up
1 answer • 4 Nov 2015